MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM
Catalog Number 07027559190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys insulin results for one patient tested with a cobas 8000 e 801 module serial number (b)(4).The patient's initial elecsys insulin result was not reported outside the laboratory.The customer performed dilution testing with the sample.For further testing, the customer sent the sample to a different laboratory and the sample was tested on an alinity analyzer.The patient's initial insulin result was 1000 uu/ml with a data flag.The patient's insulin result with a 1:5 dilution was 3755 uu/ml.The patient's insulin result with a 1:10 dilution was 3800 uu/ml.The patient's insulin result on the alinity analyzer was 280 uu/ml.
 
Additional Manufacturer Narrative
Product labeling states, "measuring range 0.4-1000 u/ml or 2.78-6945 pmol/l (defined by the limit of detection and the maximum of the master curve).Values below the limit of detection are reported as 0.4 u/ml (< 2.78 pmol/l).Values above the measuring range are reported as 1000 u/ml (> 6945 pmol/l)." for dilution testing, product labeling states, "not necessary due to the broad measuring range." the investigation determined the high elecsys insulin results compared to the alinity analyzer was consistent with the elecsys insulin assay detecting the auto-insulin antibody complexes.For assay limitations, product labeling states, "samples from patients treated with bovine, porcine or human insulin sometimes contain anti-insulin antibodies.Insulin bound to these antibodies is at least partially recognized by the antibodies used in the elecsys insulin assay." based on the provided information, the investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS INSULIN
Common Device Name
IMMUNOREACTIVE INSULIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14438272
Report Number1823260-2022-01444
Device Sequence Number5733025
Product Code CFP
UDI-Device Identifier04015630940042
UDI-Public04015630940042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027559190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown